Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 14 of 14 Posts

· Registered
Joined
·
428 Posts
Hi ProninFlagyl is a commonly prescribed med for parasites in the gut. I've taken it twice, just because this or that MD thought it might help my symptoms. It's a very strong antibiotic and it is tough on the gut, which explains your side effects. It didn't help me; hope your experience is better. best of luck, keep posting.
 

· Registered
Joined
·
1,184 Posts
Flagyl is a rough drug (my GI told me this). I usually tolerate all drugs well, but Flagyl made me feel crappy. It irritated the #### (no pun intended) out of my stomach.Kerry, how wonderful that you took it with no problems for 5 weeks. Great. BTW, I'm curious why were you in it so long. What were you diagnosed with? I took it 10 days.Stacey
 

· Registered
Joined
·
25 Posts
Hey all,I have taken Flagyl twice, the first time it made me really ill. The second time I took PROBIOTICS while on it, and it really didnt mess my stomach up to bad. I think for people that have stomach issues like most of us do, it is a good idea to ask your doctors about probiotics if your taking antibiotics...I hope this is helpful....Take care everyone
 

· Registered
Joined
·
337 Posts
I have been on this medication a number of times. I didn't experience any side effects. I also have Diverticulosis and when I get an infection from something I shouldn't have eaten ( like tiny seeds in some foods) I get an infection. I have learned not to eat poppy seed dressing with friut salad. That did it the last time. I also avoid all the other good stuff like strawberries, kiwi, blueberries, raspberries and all those other good things. Bummer! But the medicine works without any problems with my IBS.
 

· Registered
Joined
·
91 Posts
I have been on flagyl for the past five days and can honestly say I have had no side effects. The last time I had a diverticulitis infection, my Dr. put me on Augmentin and it was awful! Every 20 minutes I was running to the toilet, all day long! I finally called my Dr. and told him I had to stop taking it.
 

· Registered
Joined
·
91 Posts
Cindy--I found that one out the hard way!!The first day I took the Flagyl, it got stuck sideways in my throat. Couldn't get it up or down and it started dissolving. Horrible, horrible taste in my mouth for the rest of the day. Bleeechh! Every time I took one after that I was paranoid the same thing was going to happen. I finally had to stick my finger down my throat so that I could get it up! Icky, icky, icky!
 

· Registered
Joined
·
124 Posts
I was prescribed flagyl for a vaginal bacterial infection which has lasted months and months. The flagyl irritated my stomach big time. I'll never take it again. I went to urgent care last weekend and they did some tests and said I have no infection (urine test) and didn't know what to tell me. I need to go back to the gyn (although it takes 3 hours or so to wait in his office) and I don't have time right now. Whatever I have is getting worse and worse...not sure what I'll do.
 
1 - 14 of 14 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top